Alert archive / Indiana / River Flood Warnings in 2018

River Flood Warning 118, NWS Indianapolis, IN

March 30, 2018Hamilton County, Marion County, Indiana

NWS Indianapolis, IN issued this river flood warning at Mar 30, 2018, 7:14 AM EDT for Hamilton County, Marion County, Indiana. It took effect at Mar 30, 2018, 8:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2018, 7:14 AM EDT (11:14 UTC)
In effect from
Mar 30, 2018, 8:00 PM EDT
Expired
Mar 31, 2018, 8:00 AM EDT
In force
12 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Hamilton County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Noblesville (NBLI3). The gauge peaked at 12.90 ft at Mar 31, 2018, 6:00 AM EDT.

actionminormoderate10152003/3003/3104/01
Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:43 AM EDT, 31 minutes earlier.

Area forecast discussion, Mar 30, 6:43 AM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
643 AM EDT Fri Mar 30 2018

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 322 AM EDT Fri Mar 30 2018

A progressive upper flow will occur through the middle of next week
...this will result in a series of weather systems which will affect
our weather through this weekend and on into next week.

Low pressure was over New England as an upper trough was moving
across the upper midwest and western great lakes.   High pressure
over the plains will bring a period of dry weather by tonight.

Then a cold front will bring showers our way by Saturday afternoon.
This will be followed by another pressure system which will affect
us early next week.

In the long term...low pressure will affect us late Monday into
Tuesday and another system will affect us again next Thursday.

&&

.NEAR TERM /Today and Tonight/...
Issued at 322 AM EDT Fri Mar 30 2018

Radar indicated light showers were still occurring over the southeast
half of our forecast area at 07Z.  Although they were diminishing
slowly overnight.   Latest models indicate a few light showers
may linger over southeast Indiana this morning as an upper
trough moves east across our region.  Will add low chance POPs to
our southeast sections mainly this morning.

Weather depiction indicates low clouds have cleared out over
northwest Indiana and northern and central Illinois...but lots of
mid/high clouds remain.  Model soundings indicate a lessening of low
level moisture today.   However with lots of mid/high clouds slowed
down clearing a little today.    This may hold down temperatures
slightly as cold advection occurs.

Went with highs from middle and upper 40s north to the lower 50s
southwest.   Tonight will become mostly clear as high pressure
ridge moves east across our area.    Went with a MOS blend on
lows tonight with lows in the lower to middle 30s and some upper 30s
over southwest sections.

&&

.SHORT TERM /Tomorrow through Sunday night/...

Issued at 322 AM EDT Fri Mar 30 2018

Low pressure will move east across the great lakes late Saturday
and Saturday evening as a cold front moves east across Indiana.
Models indicate showers will become likely by Saturday afternoon and
then end Saturday evening as the cold front moves on to the east and
another area of high pressure builds into the southern great lakes
by Sunday.

An upper disturbance will move east across the Ohio and Tennessee
valleys late Sunday and model consensus indicates light showers may
affect southern parts of our region Sunday afternoon.   Went with
chance POPS south of I70 mainly Sunday afternoon and dry over rest of
our region.  Any showers across our south will end Sunday evening as
that upper disturbance moves on to the east and high pressure remains
over the southern great lakes and northern Indiana.

Stayed close to a MOS blend on temperatures with highs in the 50s
Saturday and 40 to 45 Sunday.   Lows will range from the middle 20s
north to lower 30s south Saturday night and middle to upper 20s
Sunday night.

&&

.LONG TERM /Monday through Thursday/...
Issued at 242 AM EDT Fri Mar 30 2018

Ensembles suggest a progressive long wave trough will be moving
through the local area towards the middle of next week.

Will go with PoPs from Monday afternoon through Tuesday night to
cover this feature. Long range operational models suggest
precipitable waters by Monday and Tuesday will become very high
relative to the time of year, so heavy rainfall may become an
issue early next week.

Ensembles suggest another disturbance may move into the area by
next Thursday, resulting in some chance PoPs at that time.

&&

.AVIATION /Discussion for the 301200Z TAFS/...
Issued at 642 AM EDT Fri Mar 30 2018

Lingering rain in the KIND/KBMG vicinity should be over at those
terminals by or shortly after issuance time.

Otherwise, back edge of MVFR ceilings continue to drop south
through the local area. What is left of these ceilings expected to
scatter out by the midday hours today.

Surface winds 330-360 degrees at 8-12 kts this morning will
gradually back around to 280-300 degrees at 6-8 kts by late this
afternoon.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....JAS
AVIATION...JAS
Hazardous weather outlook, Mar 30, 4:22 AM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
422 AM EDT Fri Mar 30 2018

INZ021-028>031-035>049-051>057-060>065-067>072-311000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
422 AM EDT Fri Mar 30 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: No hazardous weather is expected at this time.

Hazards: None.

Timing: None.

Discussion: Some showers are possible today, especially over parts of
southeast Indiana, as a low pressure system pulls off to the east.
Dry weather is expected tonight as high pressure builds in.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Outlook: Thunderstorm activity is possible from Monday night through
Tuesday night of next week. Severe storms are not expected at this
time, however heavy rainfall is possible.

Discussion: Several systems will impact the Ohio Valley and Great
Lakes through the middle of next week, with periodic chances for
showers. The strongest system at this time looks to affect the area
from Monday night through Tuesday night, with the potential for
thunderstorm activity and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:48 PM EDTRiver Flood WarningINDBartholomew10 hr
Mar 29, 9:48 PM EDTRiver Flood WarningINDJohnson33 hr
Mar 29, 9:48 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen4 days
Mar 29, 9:48 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen4 days
Mar 29, 9:48 PM EDTRiver Flood WarningINDClay, Greene46 hr
Mar 29, 9:48 PM EDTRiver Flood WarningINDDelaware, Randolph25 hr
Mar 29, 10:04 PM EDTRiver Flood WarningINDParke, Vermillion, Vigo4 days
Mar 29, 10:04 PM EDTRiver Flood WarningINDPutnam32 hr
Mar 29, 10:04 PM EDTRiver Flood WarningINDMarion25 hr
Mar 29, 10:04 PM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby3 days
Mar 29, 10:04 PM EDTRiver Flood WarningINDDecatur26 hr
Mar 29, 10:04 PM EDTRiver Flood WarningINDBartholomew38 hr
Mar 29, 10:04 PM EDTRiver Flood WarningINDOwen37 hr
Mar 29, 10:04 PM EDTRiver Flood WarningINDHamilton, Madison46 hr
Mar 29, 10:04 PM EDTRiver Flood WarningINDMarion, Morgan65 hr
Mar 30, 7:14 AM EDTRiver Flood WarningINDHenry, Rush, Shelby13 hr
Mar 30, 7:14 AM EDTRiver Flood WarningINDShelby24 hr
Mar 30, 7:14 AM EDTRiver Flood WarningINDBartholomew, Jackson43 hr
Mar 30, 7:14 AM EDTRiver Flood WarningINDJohnson40 hr
Mar 30, 7:14 AM EDTRiver Flood WarningINDMarion, Morgan45 hr
Mar 30, 7:18 AM EDTRiver Flood WarningINDDaviess, Dubois, Martin, Pike13 days

Nearby

River Flood Warnings in Indiana, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.